Alert archive / Illinois / River Flood Warnings in 2020

River Flood Warning 47, NWS Lincoln, IL

May 19, 2020Fulton County, Illinois

NWS Lincoln, IL issued this river flood warning at May 19, 2020, 3:40 PM CDT for Fulton County, Illinois. It took effect at May 19, 2020, 5:46 PM CDT. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
May 19, 2020, 3:40 PM CDT (20:40 UTC)
In effect from
May 19, 2020, 5:46 PM CDT
Expired
May 20, 2020, 4:26 PM CDT
In force
23 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

County Fulton County, IL

The radar

The Lincoln radar (KILX), 87 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Spoon River (W-IL) at Seville (SEVI2).

Action stage
19 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05570000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

011 
WGUS43 KILX 192040
FLWILX

Flood Warning
National Weather Service Lincoln IL
340 PM CDT Tue May 19 2020

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following river in Illinois...

  Spoon River at Seville affecting Fulton County

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC057-201039-
/O.NEW.KILX.FL.W.0047.200520T0000Z-200521T1800Z/
/SEVI2.1.ER.200520T0000Z.200520T1200Z.200521T1200Z.NO/
340 PM CDT Tue May 19 2020

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Spoon River at Seville.
* From this evening until Thursday afternoon.
* At 245 PM Tuesday the stage was 21.7 feet.
* Flood stage is 22 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage late this afternoon and 
  continue to rise to near 22.3 feet by tomorrow morning. The river 
  will fall below flood stage by Thursday morning.
* Impact...At 22 feet...Water begins to flood agricultural areas 
  near the river.

&&


                  Fld  Observed         Forecast 6 AM
Location          Stg  Stg  Day Time    Wed    Thu    Fri

Spoon River
 Seville           22  21.7 Tue 3 PM    22.3   22.0   19.6

&&

LAT...LON 4059 9036 4058 9027 4045 9029 4037 9011
      4030 9015 4041 9040             

$$

07
4 follow-up statements
942 
WGUS83 KILX 192248
FLSILX

Flood Statement
National Weather Service Lincoln IL
548 PM CDT Tue May 19 2020

...The Flood Warning continues for the following river in Illinois...

  Spoon River at London Mills affecting Fulton and Knox Counties
  Spoon River at Seville affecting Fulton County

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC057-095-200941-
/O.EXT.KILX.FL.W.0039.000000T0000Z-200520T0941Z/
/LNMI2.1.ER.200518T0103Z.200519T0845Z.200520T0341Z.NO/
548 PM CDT Tue May 19 2020

The Flood Warning continues for
  The Spoon River at London Mills. 
* Until late tonight.
* At 445 PM Tuesday the stage was 16.2 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late this evening.
* Impact...At 15 feet...Minor flooding begins to agricultural land 
  near the river.

&&

                  Fld  Observed         Forecast 6 AM
Location          Stg  Stg  Day Time    Wed    Thu    Fri

Spoon River
 London Mills      15  16.2 Tue 5 PM    13.7   12.1   10.7

&&

LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
      4059 9036 4071 9032             

$$

ILC057-201247-
/O.EXT.KILX.FL.W.0047.200519T2246Z-200521T1200Z/
/SEVI2.1.ER.200519T2007Z.200520T0600Z.200521T0600Z.NO/
548 PM CDT Tue May 19 2020

The Flood Warning continues for
  The Spoon River at Seville. 
* From this afternoon until Thursday morning.
* At 445 PM Tuesday the stage was 21.9 feet.
* Flood stage is 22 feet.
* Minor flooding is forecast.
* Forecast...The river will rise to flood stage late this 
  afternoon and continue rising to near 22.3 feet by 
  early tomorrow morning. The river will fall below flood stage early
  Thursday morning.
* Impact...At 22 feet...Water begins to flood agricultural areas 
  near the river.

&&

                  Fld  Observed         Forecast 6 AM
Location          Stg  Stg  Day Time    Wed    Thu    Fri

Spoon River
 Seville           22  21.9 Tue 5 PM    22.3   21.4   17.9

&&

LAT...LON 4059 9036 4058 9027 4045 9029 4037 9011
      4030 9015 4041 9040             

$$

07
936 
WGUS83 KILX 200128
FLSILX


Flood Statement
National Weather Service Lincoln IL
828 PM CDT Tue May 19 2020

...The Flood Warning continues for the following river in Illinois...

  Spoon River at Seville affecting Fulton County

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC057-201527-
/O.EXT.KILX.FL.W.0047.000000T0000Z-200521T2320Z/
/SEVI2.1.ER.200519T2007Z.200521T0000Z.200521T1720Z.NO/
828 PM CDT Tue May 19 2020

The Flood Warning continues for
  The Spoon River at Seville. 
* Until Thursday evening.
* At  745 PM Tuesday the stage was 22.4 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.5 feet by 
  tomorrow evening. The river will fall below flood stage Thursday 
  afternoon.
* Impact...At 23.0 feet...Easterly access road to Seville inundated.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Wed    Thu    Fri

Spoon River
 Seville           22  22.4 Tue 8 PM    23.0   22.8   19.2


&&

LAT...LON 4059 9036 4058 9027 4045 9029 4037 9011
      4030 9015 4041 9040             

$$

25
639 
WGUS83 KILX 201427
FLSILX

Flood Statement
National Weather Service Lincoln IL
927 AM CDT Wed May 20 2020

...The Flood Warning continues for the following river in Illinois...

  Spoon River at Seville affecting Fulton County.

.The river level at Seville crested shortly after midnight, and has 
begun to decrease. Flooding is expected to subside around midnight.

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC057-210425-
/O.EXT.KILX.FL.W.0047.000000T0000Z-200521T0936Z/
/SEVI2.1.ER.200519T2007Z.200520T1000Z.200521T0336Z.NO/
927 AM CDT Wed May 20 2020

The Flood Warning continues for
  The Spoon River at Seville. 
* Until late tonight.
* At  845 AM Wednesday the stage was 22.8 feet.
* Flood stage is 22 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tonight.

&&

                  Fld  Observed         Forecast 7 AM
Location          Stg  Stg  Day Time    Thu    Fri    Sat

Spoon River
 Seville           22  22.8 Wed 9 AM    20.9   16.8   13.6


&&

LAT...LON 4059 9036 4058 9027 4045 9029 4037 9011
      4030 9015 4041 9040             

$$
Geelhart
544 
WGUS83 KILX 202126
FLSILX


Flood Statement
National Weather Service Lincoln IL
426 PM CDT Wed May 20 2020

...The Flood Warning is cancelled for the following river in 
Illinois...

  Spoon River at Seville affecting Fulton County

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation. River levels are 
expected to continue falling.

Since flooding has subsided, this will be the last statement for this
flooding event.

ILC057-202156-
/O.CAN.KILX.FL.W.0047.000000T0000Z-200521T0936Z/
/SEVI2.1.ER.200519T2007Z.200520T1000Z.200520T2015Z.NO/
426 PM CDT Wed May 20 2020

The Flood Warning is cancelled for
  The Spoon River at Seville.
* At  345 PM Wednesday the stage was 21.9 feet.
* Flood stage is 22.0 feet.
* Fell below flood stage at  315 PM Wednesday.
* Forecast...The river will continue to fall to 19.3 feet by tomorrow
  morning.


&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Thu    Fri    Sat

Spoon River
 Seville           22  21.9 Wed 4 PM    19.3   16.4   13.6


&&

LAT...LON 4059 9036 4058 9027 4045 9029 4037 9011
      4030 9015 4041 9040             

$$

baker

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at May 19, 3:14 PM CDT, 26 minutes earlier.

Area forecast discussion, May 19, 3:14 PM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
314 PM CDT Tue May 19 2020

.SYNOPSIS...
Issued at 307 PM CDT Tue May 19 2020

A few spotty showers and seasonably cool conditions continue
through the rest of today. Showers will end late this evening
with temperatures falling into the mid 50s overnight. Cloudy but
primarily dry weather is expected Wednesday and Thursday with
highs in the mid 60s to around 70.

&&

.SHORT TERM...(This evening through Wednesday)
ISSUED AT 307 PM CDT Tue May 19 2020

An upper low continues to spin over the lower Ohio Valley this
afternoon. Pinwheeling vort lobes will continue to bring scattered
showers to portions of central Illinois through this evening, but
precip chances will diminish late this evening and overnight as
the upper low sags southeast across the Tennessee Valley. Column
should become more subsident through the day Wednesday helping to
keep the area dry, but moisture locked under a sharp inversion
should keep clouds locked in through the day. Temperatures will
warm into the mid 60s Thursday.

&&

.LONG TERM...(Wednesday night through Tuesday)
ISSUED AT 307 PM CDT Tue May 19 2020

Upper low continues to exert its influence over the Midwest
Thursday with guidance suggesting that it retrogrades back
towards the lower Ohio Valley. Despite similar placement to today,
the low is progged to begin filling and moisture appears much more
shallow which should greatly limit precip chances compared to
today. Still, wouldn't be suprised to see an isolated
sprinkle/shower or two, particularly during peak heating when
forecast soundings shows some shallow instability developing.
Temperatures are expected to remain on the cooler side under
continued cloud cover and easterly flow, but should still be able
to see highs close to 70F Thursday afternoon.

Upper low continues to slowly fill late in the week and should
finally push off to our east as another kicker trough lifts across
the central Plains. Southwest flow will start to overspread the
area with temperatures trending up Friday through the weekend.
Temps will warm into the mid 70s then should be well into the 80s
over the weekend with an 850mb thermal ridge around 18-19C
overhead. Scattered showers and thunderstorms are possible
Saturday with passage of the aforementioned kicker just to our
north. On Sunday, synoptic scale ascent appears to be displaced
from central Illinois, though models do show convectively induced
vorts moving across the region resulting in showers and
thunderstorms. These convective details cannot be resolved at this
distance, but forecast soundings do show decent capping in place
through midday, and barring extensive cloud cover, wouldn't be
suprised to see temps make a run at 90F. If the convection and
cloud cover do occur, temperatures will come in several degrees
lower. While there is potential for moderately strong instability
over the weekend, the local area appears sufficiently displaced
from the stronger flow aloft which will limit deep layer shear and
attendant severe threat...but something that will bear watching
for changes over the next few days. A cold front will sweep
across the area Monday with additional chances for showers and
thunderstorms. The front is progged to lay out along the Ohio
Valley with precip chances lingering into our southern counties on
Tuesday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1225 PM CDT Tue May 19 2020

Low pressure continues to meander over the Ohio Valley. Northeast
to east winds will prevail through the period along with primarily
IFR or low MVFR ceilings. Scattered showers are possible this
afternoon and early evening as well, but precip chances will
diminish mid to late this evening through the remainder of the
period. Ceilings should improve to MVFR mid to late Wednesday
morning.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...Deubelbeiss
SHORT TERM...Deubelbeiss
LONG TERM...Deubelbeiss
AVIATION...Deubelbeiss
Hazardous weather outlook, May 19, 3:18 PM CDT, 22 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
318 PM CDT Tue May 19 2020

ILZ027>031-036-037-040-041-047-049-050-201100-
Cass-Fulton-Knox-Marshall-Mason-Morgan-Peoria-Schuyler-Scott-
Stark-Tazewell-Woodford-
318 PM CDT Tue May 19 2020

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Minor flooding will continue on the Sangamon, Spoon, and La
Moine Rivers.

Moderate river flooding will continue on the Illinois and Mackinaw
Rivers, and begin tonight on the Sangamon River at Chandlerville.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Moderate river flooding will continue on the Illinois River
through the period, with major flooding forecast at Henry and
Havana later this week.

Moderate river flooding is forecast for the Sangamon River at
Chandlerville through the week.

Moderate river flooding on the Mackinaw River will quickly subside
during the week.

Minor river flooding will continue on the Sangamon, Spoon, and La
Moine Rivers.

Scattered thunderstorms are possible this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ038-042>046-048-051>057-061>063-201100-
Champaign-Christian-Clark-Coles-Cumberland-De Witt-Douglas-Edgar-
Logan-Macon-McLean-Menard-Moultrie-Piatt-Sangamon-Shelby-
Vermilion-
318 PM CDT Tue May 19 2020

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TONIGHT...

Minor river flooding will continue along much of the Sangamon
River.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Minor river flooding will continue along much of the Sangamon
River for the next few days.

Scattered thunderstorms are possible this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ066>068-071>073-201100-
Clay-Crawford-Effingham-Jasper-Lawrence-Richland-
318 PM CDT Tue May 19 2020

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...TONIGHT...

Minor flooding will continue on the Little Wabash River at Clay
City through this evening, in addition to the Embarras River at
Lawrenceville.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Minor flooding on the Embarras River at Lawrenceville will
continue through the week.

Scattered thunderstorms are possible this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Baker

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 4:13 AM CDTRiver Flood WarningILXMenard56 hr

Nearby

River Flood Warnings in Illinois, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.